Alert archive / Illinois / Winter Storm Warnings in 2011

Winter Storm Warning 1, NWS Lincoln, IL

January 20, 20116 counties in Illinois

NWS Lincoln, IL issued this winter storm warning at Jan 20, 2011, 4:30 AM CST for 6 counties in Illinois. It was in force for 12 hr. 39 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 20, 2011, 4:30 AM CST (10:30 UTC)
Expired
Jan 20, 2011, 4:59 PM CST
In force
12 hr
Issued by
NWS Lincoln, IL

Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 20, 5:00 AM CSTSNOW 1.82 E Birds, IL
Jan 20, 5:45 AM CSTSNOW 2Watson, IL
Jan 20, 6:00 AM CSTSNOW 2.52 E Birds, IL
Jan 20, 6:00 AM CSTSNOW 4Lawrenceville, IL0.30 LIQUID
Jan 20, 6:10 AM CSTSNOW 1.91 Nw Flat Rock, IL
Jan 20, 6:30 AM CSTSNOW 2Effingham, IL
Jan 20, 6:30 AM CSTSNOW 35 Sse Clay City, IL
Jan 20, 6:54 AM CSTSNOW 5.2Flora, IL
Jan 20, 6:56 AM CSTSNOW 1.67 Nw Robinson, IL
Jan 20, 7:00 AM CSTSNOW 2.1Beecher City, IL
Jan 20, 7:00 AM CSTSNOW 2.1Robinson, IL
Jan 20, 7:00 AM CSTSNOW 2.82 E Birds, IL
Jan 20, 8:06 AM CSTSNOW 4.5Olney, IL
Jan 20, 8:15 AM CSTSNOW 2.5Watson, IL
Jan 20, 8:15 AM CSTSNOW 4.5Olney, IL
Jan 20, 8:30 AM CSTSNOW 2.51 E Trimble, IL
Jan 20, 8:30 AM CSTSNOW 2.5Effingham, IL
Jan 20, 8:54 AM CSTSNOW 2.9Effingham, IL
Jan 20, 9:34 AM CSTSNOW 3.33 W Birds, IL
Jan 20, 10:00 AM CSTSNOW 42 E Birds, IL
Jan 20, 10:15 AM CSTSNOW 5.5Lawrenceville, IL
Jan 20, 11:06 AM CSTSNOW 2.37 Nw Robinson, IL
Jan 20, 11:40 AM CSTSNOW 3.58 Nw Newton, IL
Jan 20, 11:55 AM CSTSNOW 2.8Effingham, IL
Jan 20, 12:05 PM CSTSNOW 6.5Lawrenceville, IL
Jan 20, 12:10 PM CSTSNOW 33 Se Hidalgo, IL
Jan 20, 12:10 PM CSTSNOW 4Newton, IL
Jan 20, 1:00 PM CSTSNOW 3.51 E Trimble, ILSTORM TOTAL
Jan 20, 1:30 PM CSTSNOW 4.52 E Birds, ILLIGHT SNOW STILL FALLING BUT HAS DIMINISHED IN INTENSITY.
Jan 20, 1:45 PM CSTSNOW 4.23 W Birds, IL
Jan 20, 2:05 PM CSTSNOW 4.5Louisville, IL
Jan 20, 2:05 PM CSTHEAVY SNOW 6Flora, ILSNOWFALL AMOUNTS RANGE FROM 5 TO 6 INCHES OVER SOUTHERN CLAY COUNTY.
Jan 20, 2:05 PM CSTHEAVY SNOW 6Xenia, ILSNOWFALL AMOUNTS RANGE FROM 5 TO 6 INCHES ACROSS SOUTHERN CLAY COUNTY.
Jan 20, 2:20 PM CSTSNOW 3.1Effingham, IL
Jan 20, 2:28 PM CSTHEAVY SNOW 7Lawrenceville, IL
Jan 20, 3:30 PM CSTSNOW 4.72 E Birds, ILSTORM TOTAL. SWOP.
Jan 20, 3:35 PM CSTSNOW 5.24 Se Clay City, ILSTORM TOTAL. SWOP.
Jan 20, 3:49 PM CSTSNOW 4.1Flat Rock, ILSNOW DEPTH 4 INCHES.
Jan 20, 4:00 PM CSTHEAVY SNOW 65 Sw Olney, ILSTORM TOTAL. SWOP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WWUS43 KILX 201030
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
430 AM CST THU JAN 20 2011

...ACCUMULATING SNOW EXPECTED TONIGHT INTO THURSDAY...

.A DEVELOPING WINTER STORM SYSTEM OVER THE CENTRAL PLAINS WILL
BRING SNOW OVER MUCH OF CENTRAL AND SOUTHERN ILLINOIS TODAY. SNOW
STARTED OVER WESTERN AND SOUTHEAST ILLINOIS IN THE OVERNIGHT HOURS
AND WILL CONTINUE TO SPREAD NORTHEAST TOWARDS CHAMPAIGN THROUGH
THE MORNING HOURS. THE HEAVIEST SNOW WILL OCCUR ALONG AND SOUTH
OF A LINE FROM BEARDSTOWN TO DECATUR TO PARIS...WHERE STORM TOTAL
AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE BY THIS EVENING.
HEAVIEST TOTALS WILL BE LIMITED TO SOUTH OF THE INTERSTATE 70
CORRIDOR...RANGING FROM 5 TO 7 TOTAL INCHES...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.  AREAS FURTHER NORTH WILL SEE 2 OR 3
INCHES...WITH THE EXTREME NORTH GETTING AN INCH OR LESS. AFTER THE
SNOW ENDS...NORTH TO NORTHWEST WINDS WILL INCREASE INTO THE 15 TO
25 MPH RANGE THURSDAY NIGHT...WHICH MAY CAUSE BLOWING AND DRIFTING
SNOW. IN ADDITION...VERY COLD AIR WILL MOVE INTO ILLINOIS WITH
LOWS FRIDAY MORNING FROM 5 BELOW TO 5 ABOVE ZERO. THIS WILL RESULT
IN BITTERLY COLD WIND CHILLS AS LOW AS 15 BELOW ZERO.

ILZ066>068-071>073-201600-
/O.UPG.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/
/O.NEW.KILX.WS.W.0001.110120T1030Z-110121T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
430 AM CST THU JAN 20 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.


* TIMING...SNOW WILL CONTINUE THROUGH THURSDAY AFTERNOON AND INTO
  THE EARLY EVENING.

* ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 5 TO 7 INCHES WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

* WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE 
  FROM THE NORTHWEST INTO THE 15 TO 25 MPH RANGE THURSDAY NIGHT. 

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS...
  PARTICULARLY DURING THE THURSDAY MORNING COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ILZ040>057-061>063-201600-
/O.CON.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE
430 AM CST THU JAN 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL CONTINUE THROUGH THURSDAY AFTERNOON BEFORE
  TAPERING OFF.

* ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 3 TO 5 INCHES.

* WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE 
  FROM THE NORTHWEST INTO THE 15 TO 25 MPH RANGE THURSDAY NIGHT. 

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS... 
  PARTICULARLY DURING THE THURSDAY MORNING COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

HJS
4 follow-up statements
616 
WWUS43 KILX 201531
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
931 AM CST THU JAN 20 2011

...MODERATE TO HEAVY SNOW IN PROGRESS ACROSS CENTRAL AND
SOUTHEASTERN ILLINOIS...

.WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES CONTINUE FOR
MUCH OF THE SOUTHERN TWO-THIRDS OF ILLINOIS. AS OF MID
MORNING...THE HEAVIEST SNOW BAND HAS SET UP FROM JUST SOUTH OF THE
ST. LOUIS METRO AREA EASTWARD ALONG INTERSTATE 70 TOWARD EFFINGHAM
THEN TOWARD ROBINSON. 3 TO 5 INCHES OF SNOW HAS FALLEN ALONG THAT
AXIS SO FAR. FURTHER NORTH...WIDESPREAD AMOUNTS OF 2 TO 3
INCHES HAVE BEEN REPORTED TO THE SOUTH OF A LINE FROM MACOMB TO
DANVILLE. ANOTHER COUPLE OF INCHES WILL BE POSSIBLE THROUGH
EARLY AFTERNOON OVER THE SOUTHERN HALF OF ILLINOIS. NORTHWEST
WINDS WILL INCREASE TO 10 TO 15 MPH DURING THE EARLY EVENING...
THEN SUBSIDE TOWARD MIDNIGHT. THIS MAY RESULT IN SOME BLOWING OR
DRIFTING SNOW IN OPEN AREAS.

ILZ066>068-071>073-201900-
/O.CON.KILX.WS.W.0001.000000T0000Z-110121T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
931 AM CST THU JAN 20 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL CONTINUE INTO THE AFTERNOON HOURS...THEN
  TAPER OFF IN THE EARLY EVENING.

* ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF SNOW WILL BE
  POSSIBLE. THIS WOULD RESULT IN STORM TOTAL ACCUMULATIONS OF 5 TO
  7 INCHES.

* WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE
  FROM THE NORTHWEST INTO THE 10 TO 15 MPH RANGE THURSDAY EVENING.
  THE WINDS WILL THEN DECREASE TOWARD MIDNIGHT.

* IMPACTS...ROADS WILL BE SNOW COVERED AND HAZARDOUS OVER MUCH OF
  THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ040>057-061>063-201900-
/O.CON.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE
931 AM CST THU JAN 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL BEGIN TO TAPER OFF EARLY THIS AFTERNOON.

* ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES OF SNOW WILL BE
  POSSIBLE. THIS WOULD RESULT IN STORM TOTAL ACCUMULATIONS OF 3
  TO 5 INCHES.

* WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE
  FROM THE NORTHWEST INTO THE 10 TO 15 MPH RANGE THURSDAY EVENING.
  THE WINDS WILL THEN DECREASE TOWARD MIDNIGHT.

* IMPACTS...ROADS WILL BE SNOW COVERED AND HAZARDOUS OVER MUCH OF
  THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CHURCHILL
392 
WWUS43 KILX 201850
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1250 PM CST THU JAN 20 2011

...SNOW DECREASING OVER CENTRAL ILLINOIS...

.MOST OF THE ACCUMULATING SNOW HAS COME TO AN END ALONG AND WEST
OF INTERSTATE 55. THERE WILL BE A FEW FLURRIES...HOWEVER NO
ADDITIONAL ACCUMULATION IS EXPECTED. OVER EASTERN AND SOUTHEASTERN
ILLINOIS...UP TO AN INCH OF ADDITIONAL ACCUMULATION WILL BE
POSSIBLE BEFORE THE SNOW ENDS BY EARLY EVENING.

ILZ040>043-047>051-202000-
/O.CAN.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...JACKSONVILLE...
SPRINGFIELD
1250 PM CST THU JAN 20 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

A FEW FLURRIES WILL BE POSSIBLE THIS AFTERNOON...BUT NO ADDITIONAL
ACCUMULATIONS ARE EXPECTED.

$$

ILZ066>068-071>073-202200-
/O.CON.KILX.WS.W.0001.000000T0000Z-110121T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1250 PM CST THU JAN 20 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL BEGIN TO TAPER OFF THIS AFTERNOON...WITH ONLY
  A FEW FLURRIES REMAINING IN THE EARLY EVENING.

* ACCUMULATIONS...UP TO AN INCH OF ADDITIONAL SNOWFALL WILL BE
  POSSIBLE BEFORE ENDING. THIS WOULD RESULT IN STORM TOTAL
  ACCUMULATIONS OF 5 TO 8 INCHES.

* WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE
  FROM THE NORTHWEST INTO THE 10 TO 15 MPH RANGE THIS EVENING. THE
  WINDS WILL THEN DECREASE TOWARD MIDNIGHT.

* IMPACTS...ROADS WILL BE SNOW COVERED AND HAZARDOUS OVER MUCH 
  OF THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ044>046-052>057-061>063-202200-
/O.CON.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/
PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE
1250 PM CST THU JAN 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW CONTINUE TO TAPER OFF THIS AFTERNOON...WITH ONLY A
  FEW FLURRIES REMAINING IN THE EARLY EVENING.

* ACCUMULATIONS...UP TO AN INCH OF ADDITIONAL SNOWFALL WILL BE
  POSSIBLE BEFORE ENDING. THIS WOULD RESULT IN STORM TOTAL
  ACCUMULATIONS OF 2 TO 5 INCHES.

* WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE
  FROM THE NORTHWEST INTO THE 10 TO 15 MPH RANGE THIS EVENING. THE
  WINDS WILL THEN DECREASE TOWARD MIDNIGHT.

* IMPACTS...ROADS WILL BE SNOW COVERED AND HAZARDOUS OVER MUCH 
  OF THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CHURCHILL
866 
WWUS43 KILX 202116
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CST THU JAN 20 2011

...SNOW DECREASING OVER SOUTHEAST ILLINOIS LATE TODAY...

.MOST OF THE ACCUMULATING SNOW HAS COME TO AN END OVER EASTERN
ILLINOIS...EXCEPT SOUTHEAST OF A FLORA TO TERRE HAUTE LINE. 
LESS THAN AN ADDITIONAL HALF INCH OF SNOW WILL OCCUR OVER FAR
SOUTHEAST ILLINOIS OVER LAWRENCE AND PARTS OF RICHLAND AND
CRAWFORD COUNTIES BEFORE DIMINISHING TO FLURRIES LATE THIS
AFTERNOON. 

ILZ066-067-071-202230-
/O.CAN.KILX.WS.W.0001.000000T0000Z-110121T0000Z/
EFFINGHAM-JASPER-CLAY-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA
316 PM CST THU JAN 20 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
STORM WARNING. 

LIGHT SNOW HAS DIMINISHED ACROSS THIS AREA DURING MID AFTERNOON AS
THE STEADIER LIGHT SNOWS HAVE SHIFTED SOUTHEAST OF THIS AREA.

$$

ILZ044>046-052>057-061>063-202230-
/O.CAN.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/
PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE
316 PM CST THU JAN 20 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW HAS DIMINISHED ACROSS EAST CENTRAL ILLINOIS BY MID
AFTERNOON AS THE STEADIER LIGHT SNOWS HAVE SHIFTED SOUTHEAST OF
THIS AREA.

$$

ILZ068-072-073-210000-
/O.CON.KILX.WS.W.0001.000000T0000Z-110121T0000Z/
CRAWFORD-RICHLAND-LAWRENCE-
INCLUDING THE CITY OF...LAWRENCEVILLE
316 PM CST THU JAN 20 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...LIGHT SNOW WILL END OR DIMINISH TO FLURRIES LATE THIS
  AFTERNOON WITH LESS THAN A HALF INCH OF ADDITIONAL
  ACCUMULATIONS. 

* ACCUMULATIONS...LESS THAN A HALF INCH OF ADDITIONAL SNOWFALL
  WILL BE POSSIBLE BEFORE ENDING LATE THIS AFTERNOON. THIS WOULD
  RESULT IN STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES.

* WIND...NORTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH RANGE LATE
  TODAY AND THIS EVENING AND DECREASE OVERNIGHT AND COULD CAUSE
  SOME BLOWING AND DRIFTING SNOW IN OPEN RURAL AREAS.

* IMPACTS...UNTREATED ROADS WILL BE SNOW COVERED AND HAZARDOUS
  OVER MUCH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

HUETTL
551 
WWUS43 KILX 202259
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
459 PM CST THU JAN 20 2011

ILZ068-072-073-210000-
/O.CAN.KILX.WS.W.0001.000000T0000Z-110121T0000Z/
CRAWFORD-RICHLAND-LAWRENCE-
INCLUDING THE CITY OF...LAWRENCEVILLE
459 PM CST THU JAN 20 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
STORM WARNING. 

THE SNOWFALL HAS ENDED ACROSS THE REMAINING WARNING COUNTIES.
THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED FOR
CRAWFORD...RICHLAND... AND LAWRENCE COUNTIES.

WINDS WILL BEGIN TO INCREASE TONIGHT...CAUSING SOME BLOWING AND
DRIFTING OF THE FLUFFY SNOW ACROSS AREA ROADS.

$$

SHIMON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Jan 20, 3:54 AM CST, 36 minutes earlier.

Area forecast discussion, Jan 20, 3:54 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
354 AM CST THU JAN 20 2011

.DISCUSSION...
ISSUED 321 AM CST THU JAN 20 2011
LARGE SCALE SYSTEM HAS NOT CHANGED MUCH IN THIS FORECAST RUN.
INVERTED TROF AND UPPER WAVE DEVELOPING SOME SNOW ACROSS THE
REGION AND MORE SPECIFICALLY...SOME MESOSCALE BANDING SETTING UP
OVER STL AND INTO SRN TIER OF ILLINOIS. AT THIS POINT IN THE EARLY
MORNING HOURS...SATELLITE IMAGERY SHOWS WEAKENING OF THE
BANDING...BUT MODELS HINT THAT THE ENHANCEMENT WILL RETURN LATER
TODAY. MAIN ISSUES FOR THE FORECAST REMAIN THE SNOW TOTALS AND THE
MESOSCALE FEATURES FOR LATER IN THE DAY. ANOTHER COUPLE OF SYSTEMS
ARE ANTICIPATED FOR FRI NIGHT/SAT...AND SUN NIGHT/MONDAY...AFTER
THE CURRENT WAVE HELPS TO DIG OUT A SYNOPTIC SCALE TROF AND MORE
AMPLIFIED FLOW FOR MUCH OF THE COUNTRY.

SHORT TERM...TODAY AND TOMORROW...
SNOWFALL ACROSS MUCH OF THE MIDSECTION OF THE COUNTRY...THOUGH IR
SAT IMAGERY SHOWS A SLOW WEAKENING TREND...INCLUDING THE MESOSCALE
BANDING STRETCHING FROM STL TO LAWRENCEVILLE. LIGHT SNOW SHOULD
CONTINUE...WITH THE MODERATE SNOW FROM STL TO LWV IN THE EARLY
HOURS. LATER IN THE DAY...ANOTHER ROUND OF FRONTOGENETIC FORCING
SETS UP THIS AFTERNOON IN THE SE ACCORDING TO THE NAM/WRF MAINLY
IN THE MID LEVELS. SIGNALS A LITTLE BIT WEAKER WITH THE GFS...NOT
LEANING TO MASSIVE TOTALS AS THE SYSTEM IS PULLING OFF TO THE EAST
ABOUT THE TIME THAT THE FIELD MAXES IN MODELS...BUT STILL EXPECT
THE BETTER TOTALS TO END UP IN THE SOUTH/SE PORTIONS OF THE FA
WITH THE BETTER DYNAMICS OVERALL. THOUGH GETTING A LITTLE BIT OF A
LATE START THIS EVENING...TOTALS ARE ON TRACK WITH 3-5 AND LOCALLY
HIGHER SOUTH OF INTERSTATE 72. AREAS ALONG AND SOUTH OF
INTERSTATE 70 TO SEE MORE IN THE 4-6 RANGE. AREAS NORTH OF LINE
FROM JACKSONVILLE TO SPRINGFIELD TO CHAMPAIGN MORE IN THE 1 TO 3.
ANY LOCATIONS SOUTH OF INTERSTATE 72 SHOULD REMAIN VERY ALERT TO
ANY MESOSCALE FEATURES THAT MAY SET UP AND SNOWFALL INTENSIFY. THE
LOCAL IMPACTS OF ANY FEATURES OF THIS NATURE WILL RESULT IN HIGHER
AMOUNTS.

SNOWFALL IS EXPECTED TO BE LIGHT AS SNOW TO LIQUID RATIOS
ARE RATHER HIGH AND INCREASING WITH THE VERY COLD AIR PUSHING INTO
THE FA. WITH THIS COLD AIR...TEMPERATURES OVERNIGHT TONIGHT DROP
SIGNIFICANTLY INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO. WIND
CHILLS TOWARDS DAWN PARTICULARLY ALONG AND NORTH OF INTERSTATE 74 WILL
BE CLOSE TO ADVISORY CRITERIA...BUT THE LACK OF STRONG WINDS AS
THE COLDEST AIR ARRIVES SHOULD KEEP IT JUST SHY OF ADVISORY.
TOMORROWS TEMPS WILL ONLY CLIMB INTO THE TEENS AS THE COLD AIR
PARKS OVER CENTRAL ILLINOIS.

LONG TERM...SATURDAY THROUGH MONDAY...
FRI NIGHT AND INTO SAT SEES A BRIEF PD OF SOUTHERLY FLOW AND A
SLIGHT WAA TO BRING SAT UP TO THE 20S. ANOTHER WAVE HINTED IN THE
OP MODELS FOR FRI NIGHT/SAT BRINGING ANOTHER QUICK SHOT OF SNOW.
AT THIS POINT...ONLY MENTION IS FRI NIGHT...WHICH IS MORE IN LINE
WITH GFS/NAM TRENDS THAN THE SLOWER ECMWF WHICH DELIVERS THE BULK
OF THE SNOW FOR SATURDAY DAY. ANOTHER TREND TO KEEP AN EYE ON
BRINGS A BIT BIGGER STORM SUN NIGHT INTO MONDAY...THOUGH MAJOR
DIFFERENCES WITH THE GFS AND THE ECMWF HANDLING A PATTERN SHIFT
WITH TWO WAVES IN A POTENTIALLY SPLIT FLOW PATTERN ALOFT.
CONFIDENCE IN PLACEMENT AND TOTALS IS LOW FOR BOTH OF THE SMALL
SYSTEMS.

HJS
&&

.AVIATION...
ISSUED 1153 PM CST WED JAN 19 2011...FOR THE 06Z TAFS

THE INITIAL BAND OF ENHANCED SNOWFALL IS NOW LIFTING TOWARD SPI
AND DEC. THEY BOTH WILL REMAIN IFR VIS IN SNOW THE REMAINDER OF
THE NIGHT...WITH PERIODS OF LIFR VIS AND POSSIBLY CIGS IN MODERATE
SNOW FROM TIME TO TIME. CMI MAY ALSO SEE IFR/LIFR AT TIMES
TONIGHT...AS THE BAROCLINIC ZONE SHIFTS NORTHWARD INTO CENTRAL IL.

BMI AND PIA WILL HAVE LESS TIME AT IFR LEVELS....BUT THEY WILL
LIKELY SEE SOME TIME AT IFR BETWEEN 06Z AND 12Z.

DEC AND CMI WILL SEE A SECONDARY WAVE OF LIGHT SNOW BETWEEN 15Z-
18Z AS THE SNOW BAND ROTATES TO THE NORTHEAST. HAVE INCLUDED A
TEMPO FOR IFR VIS IN SNOW DURING THAT TIME.

WINDS WILL SHIFT NE DURING THE REST OF THE NIGHT...WITH BACKING
WINDS TO THE N AND NW AGAIN THURSDAY MORNING.

INCREASING NW WINDS ARE EXPECTED LATE THUR AFTERNOON...AND
ESPECIALLY AFTER 00Z FRI. BLOWING AND DRIFTING SNOW WILL LIKELY
CAUSE DRIFTING PROBLEMS FOR WEST-EAST RUNWAYS...AS WELL AS SW-NE.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR
ILZ040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Jan 19, 3:06 PM CST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CST WED JAN 19 2011

ILZ027>031-036>038-201200-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
306 PM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

AN APPROACHING STORM SYSTEM WILL SPREAD SNOW ACROSS THE AREA THIS
EVENING AND THROUGH THE OVERNIGHT HOURS. AROUND 1 INCH OF SNOW IS
EXPECTED BY THE THURSDAY MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL TAPER OFF TO FLURRIES THURSDAY AFTERNOON...WITH STORM
TOTAL ACCUMULATIONS OF 1 TO 3 INCHES. HEAVIER TOTALS ARE EXPECTED
FURTHER SOUTH TOWARD THE I-72 CORRIDOR.

BRISK NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE DEPARTING
SYSTEM...CREATING BLOWING AND DRIFTING SNOW THURSDAY NIGHT INTO
FRIDAY MORNING. IN ADDITION...BITTERLY COLD WIND CHILL READINGS OF
10 BELOW TO 15 BELOW ZERO WILL OCCUR AS WELL.

A SERIES OF WEAK WEATHER SYSTEMS WILL BRING PERIODIC CHANCES FOR
LIGHT SNOW TO THE AREA FRIDAY THROUGH MONDAY. AT THIS TIME...IT
APPEARS THE BEST CHANCES FOR SNOW WILL DEVELOP FRIDAY NIGHT INTO
EARLY SATURDAY...AND AGAIN SUNDAY NIGHT INTO MONDAY. NO MAJOR
STORMS ARE EXPECTED...HOWEVER LIGHT ACCUMULATIONS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
REPORTS OF SNOWFALL LATER TONIGHT INTO THURSDAY WOULD BE APPRECIATED.

ILZ040>043-047>053-201200-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-MORGAN-SANGAMON-
SCHUYLER-SCOTT-
306 PM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

AN APPROACHING STORM SYSTEM WILL SPREAD SNOW ACROSS THE AREA
THIS EVENING AND THROUGH THE OVERNIGHT HOURS. 1 TO 3 INCHES OF
SNOW IS EXPECTED BY THE THURSDAY MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL TAPER OFF TO FLURRIES THURSDAY AFTERNOON...WITH STORM
TOTAL ACCUMULATIONS OF 2 TO 4 INCHES.

BRISK NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE DEPARTING
SYSTEM...CREATING BLOWING AND DRIFTING SNOW THURSDAY NIGHT INTO
FRIDAY MORNING. IN ADDITION...BITTERLY COLD WIND CHILL READINGS OF
5 BELOW TO 10 BELOW ZERO WILL OCCUR AS WELL.

A SERIES OF WEAK WEATHER SYSTEMS WILL BRING PERIODIC CHANCES FOR
LIGHT SNOW TO THE AREA FRIDAY THROUGH MONDAY. AT THIS TIME...IT
APPEARS THE BEST CHANCES FOR SNOW WILL DEVELOP FRIDAY NIGHT INTO
EARLY SATURDAY...AND AGAIN SUNDAY NIGHT INTO MONDAY. NO MAJOR
STORMS ARE EXPECTED...HOWEVER LIGHT ACCUMULATIONS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
REPORTS OF SNOWFALL LATER TONIGHT INTO THURSDAY WOULD BE APPRECIATED.

ILZ044>046-201200-
CHAMPAIGN-PIATT-VERMILION-
306 PM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

AN APPROACHING STORM SYSTEM WILL SPREAD SNOW ACROSS THE AREA LATE
TONIGHT. 1 TO 2 INCHES OF SNOW IS EXPECTED BY THE THURSDAY MORNING
COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL TAPER OFF TO FLURRIES THURSDAY AFTERNOON...WITH STORM TOTAL
ACCUMULATIONS OF 2 TO 4 INCHES.

BRISK NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE DEPARTING
SYSTEM...CREATING BLOWING AND DRIFTING SNOW THURSDAY NIGHT INTO
FRIDAY MORNING. IN ADDITION...BITTERLY COLD WIND CHILL READINGS OF
5 BELOW TO 10 BELOW ZERO WILL OCCUR AS WELL.

A SERIES OF WEAK WEATHER SYSTEMS WILL BRING PERIODIC CHANCES FOR
LIGHT SNOW TO THE AREA FRIDAY THROUGH MONDAY. AT THIS TIME...IT
APPEARS THE BEST CHANCES FOR SNOW WILL DEVELOP FRIDAY NIGHT INTO
EARLY SATURDAY...AND AGAIN SUNDAY NIGHT INTO MONDAY. NO MAJOR
STORMS ARE EXPECTED...HOWEVER LIGHT ACCUMULATIONS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
REPORTS OF SNOWFALL LATER TONIGHT INTO THURSDAY WOULD BE APPRECIATED.

ILZ054>057-061>063-066>068-071>073-201200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
306 PM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

AN APPROACHING STORM SYSTEM WILL SPREAD SNOW ACROSS THE AREA LATE
TONIGHT. 1 TO 2 INCHES OF SNOW IS EXPECTED BY THE THURSDAY MORNING
COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL TAPER OFF TO FLURRIES THURSDAY AFTERNOON...WITH STORM TOTAL
ACCUMULATIONS OF 4 TO 6 INCHES.

BRISK NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE DEPARTING
SYSTEM...CREATING BLOWING AND DRIFTING SNOW THURSDAY NIGHT INTO
FRIDAY MORNING. IN ADDITION...BITTERLY COLD WIND CHILL READINGS OF
5 BELOW TO 10 BELOW ZERO WILL OCCUR AS WELL.

A SERIES OF WEAK WEATHER SYSTEMS WILL BRING PERIODIC CHANCES FOR
LIGHT SNOW TO THE AREA FRIDAY THROUGH MONDAY. AT THIS TIME...IT
APPEARS THE BEST CHANCES FOR SNOW WILL DEVELOP FRIDAY NIGHT INTO
EARLY SATURDAY...AND AGAIN SUNDAY NIGHT INTO MONDAY. NO MAJOR
STORMS ARE EXPECTED...HOWEVER LIGHT ACCUMULATIONS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
REPORTS OF SNOWFALL LATER TONIGHT INTO THURSDAY WOULD BE APPRECIATED.

BARNES

Nearby

Winter Storm Warnings in Illinois, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.